MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER
Model Number 420230-07
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the large hem-o-lok clip applier associated with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported complaint.The grip clip test was performed and failed multiple times.The clip was unable to successfully clip onto the tubing during in-house testing.No grip misalignment was observed.Additional observations not reported by the site that are related to the customer reported complaint: the instrument was found to have loose grip cables.As a result, the failed grips clip test was observed.Root cause of this failure is attributed to a component failure.A review of the instrument log of the large hem-o-lok clip applier (part # 420230-07/ lot # n10141030-446) associated with this event has been performed.Per the logs, the instrument was last used on (b)(6) 2021 on system sh1092.The alleged event occurred on the 89th use of the instrument.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No image or video clip for the reported event was submitted for review.This complaint is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, it was alleged a large hem-o-lok clip applier instrument was not attaching clips properly.Deficiencies in clip application may lead to inadequate hemostasis.While there was no patient injury as a result of the issue, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a large hem-o-lok clip applier instrument was not attaching clips properly.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) contacted the original reporter and obtained the following additional information about the complaint: she was told the large hem-o-lok clip applier instrument wasn¿t attaching clips properly.She can¿t remember if the instrument had a loose or broken cable.The surgical team did not mention if there was any patient harm or if any fragments fell into the patient.She believes no fragments fell and that there was no patient injury, but since that information was not provided, she states "unknown" to be safe.She does not have any patient-related information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE HEM-O-LOK CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key11988770
Report Number2955842-2021-10640
Device Sequence Number11558801
Product Code NAY
UDI-Device Identifier00886874111680
UDI-Public(01)00886874111680(10)N10141030
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420230-07
Device Catalogue Number420230
Device Lot NumberN10141030 446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1